Alert archive / Arkansas / Wind Advisories in 2010
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 30, 2010, 8:35 AM CDT for 12 counties in Arkansas; Coahoma County, Tunica County, Mississippi; Dunklin County, Pemiscot County, Missouri. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2010, 8:35 AM CDT (13:35 UTC)
- Expired
- Apr 30, 2010, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
331 WWUS74 KMEG 301335 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 835 AM CDT FRI APR 30 2010 ...WINDY CONDITIONS DEVELOPING AGAIN TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN A DEEP LOW OVER THE NORTHERN PLAINS AND STRONG HIGH PRESSURE OVER THE CARIBBEAN WILL CAUSE WINDS TO STRENGTHEN FOR TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-302200- /O.NEW.KMEG.WI.Y.0009.100430T1335Z-100501T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 835 AM CDT FRI APR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * WINDS WILL QUICKLY STRENGTHEN THIS MORNING...THEN SUBSIDE LATE THIS AFTERNOON. * WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
2 follow-up statements
412 WWUS74 KMEG 302037 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT FRI APR 30 2010 ...WINDY CONDITIONS PERISTING THROUGH EARLY EVENING... .A TIGHT PRESSURE GRADIENT BETWEEN A DEEP LOW OVER THE NORTHERN PLAINS AND STRONG HIGH PRESSURE OVER THE CARIBBEAN WILL CAUSE GUSTY WINDS THROUGH LATE THIS AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-010000- /O.CON.KMEG.WI.Y.0009.000000T0000Z-100501T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 337 PM CDT FRI APR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * WINDS WILL SUBSIDE EARLY THIS EVENING. * WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
207 WWUS74 KMEG 302341 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 641 PM CDT FRI APR 30 2010 ...WINDY CONDITIONS HAVE ENDED ACROSS THE MID-SOUTH... .THE WINDY CONDITIONS THAT WERE OVER PARTS OF THE MID-SOUTH HAVE ENDED. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007- 010-010045- /O.EXP.KMEG.WI.Y.0009.000000T0000Z-100501T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- TUNICA-COAHOMA- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE 641 PM CDT FRI APR 30 2010 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 30, 7:22 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 30, 7:22 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
722 AM CDT FRI APR 30 2010
.UPDATE...
GOES IR AND VISIBLE IMAGERY SHOWED LOW CLOUDS HAD SPREAD THROUGH
MOST OF THE MIDSOUTH BY 7 AM...WITH ONLY A FEW BREAKS IN THE TN
RIVER VALLEY.
FORECAST WAS RECENTLY UPDATED BASED ON CLOUD TRENDS. ALSO HAVE
MADE MINOR ADJUSTMENTS TO POPS AND TO THE HAZARDOUS WEATHER
OUTLOOK...BASED OFF 06Z NAM/GFS MODEL GUIDANCE.
PWB
&&
.PREV DISCUSSION... /ISSUED 614 AM CDT FRI APR 30 2010/
PREV DISCUSSION... /ISSUED 507 AM CDT FRI APR 30 2010/
HEAVY RAIN AND SEVERE THREAT REMAIN THE PRIMARY FORECAST CONCERN
THROUGH THE WEEKEND.
EARLY MORNING GOES WATER VAPOR LOOP SHOWED A DEEP LONGWAVE UPPER
LEVEL TROF OVER THE INTERMOUNTAIN WEST. 00Z MODELS CONTINUE TO
SHOW LITTLE VARIATION FROM EARLIER RUNS WITH THE EVOLUTION OF THIS
UPPER TROF...CLOSING OFF A NORTHERN CIRCULATION OVER THE
DAKOTAS...WHILE DEVELOPING A SOUTHERN LOBE OF CIRCULATION OVER
NORTHERN MEXICO. GIVEN THE LONG WAVELENGTH OF THE MEAN UPPER
TROF... IT WILL BE A SLOW MOVER...TAKING UNTIL TUESDAY TO LIFT OFF
TO OUR EAST.
THIS AFTERNOON/S CONVECTIVE POTENTIAL WILL BE CONDITIONAL...WITH
LITTLE IN THE WAY OF ORGANIZED FORCING TO OVERCOME WEAK MIDLEVEL
CAPPING. THIS CAP WILL EVENTUALLY WEAKEN BY LATE WITH THE APPROACH
OF THE LEAD SHORTWAVE. COULD SEE A FEW SEVERE LATE AFTERNOON AND
EARLY EVENING STORMS IN ADVANCE OF THIS EVENING/S COLD FRONT. THIS
WILL BE DEPENDENT ON AT LEAST SOME BREAKS IN THE CLOUDS OCCURRING.
GIVEN THIS AFTERNOON/S CONDITIONAL CONVECTIVE SETUP...HAVE PUSHED
BACK THE THE START TIME OF THE FLASH FLOOD WATCH TO 7 PM CDT.
AS A MID LEVEL SHORTWAVE EJECTS INTO THE MID MS RIVER VALLEY THIS
EVENING...A SURFACE COLD FRONT WILL LIFT EAST INTO THE OZARKS AND
LIKELY STALL NEAR OR JUST WEST OF THE MIDSOUTH. GIVEN THE LACK OF A
DISTINCT SURFACE LOW ALONG THE FRONT OVER AR...SURFACE WINDS
SHOULD SHOW LITTLE BACKING OVER THE MIDSOUTH. CANNOT RULE OUT A
TORNADO OVER THE DELTA THIS EVENING...WHEN THE MIDLEVEL SHORTWAVE
LIFTS THROUGH...CONCURRENT WITH 1000 TO 1500 J/KG OF MUCAPE.
AS WE MOVE TOWARD THE LATE EVENING AND OVERNIGHT...MAIN CONCERN
SHIFTS TOWARD HEAVY RAIN THREAT. GFS AND NAM MODELS CONTINUE TO
SHOW PRECIPITABLE WATER POOLING TO AROUND 2 INCHES ALONG THE MS
RIVER. BOTH 06Z RUNS OF THE NAM AND GFS ARE LESS BULLISH ON
OVERNIGHT QPF...KEEPING THE FRONTAL FOCUS TO OUR WEST IN ADVANCE
OF THE NEXT SHORTWAVE ARRIVING FROM TX. A LACK OF SURFACE FOCUS
WOULD ALSO LESSEN SEVERE THUNDERSTORM POTENTIAL...ESPECIALLY AFTER
LATE EVENING.
SATURDAY AND SATURDAY NIGHT WILL LIKELY HOLD A GREATER FLASH
FLOOD THREAT...AS A RATHER POTENT SHORTWAVE LIFTS THROUGH...DRAGGING
THE COLD FRONT INTO THE MIDSOUTH AND NEARLY STALLING IT WHILE
GENERATING A FRONTAL WAVE. THIS LATTER FEATURE...WILL STRENGTHEN
LOW LEVEL CONVERGENCE AND HEAVY RAINFALL POTENTIAL.
PWB
&&
.AVIATION...
12Z TAF CYCLE
MVFR CIGS QUICKLY SPREADING INTO THE MIDSOUTH AT THIS TIME. CIGS
SHOULD GRADUALLY LIFT BACK TO VFR BEGINNING AT KTUP AND KMKL
SHORTLY BEFORE 18Z. KMEM AND KJBR WILL LIKELY BE AFTER 18Z. SCT
TSRA WILL DEVELOP DURING AFTERNOON HOURS. HAVE ADDED A CB TO
KMEM...KJBR AND KTUP. AFTERNOON TSRA SHOULD DISSIPATE AROUND 01Z.
MVFR CIGS WILL QUICKLY SPREAD BACK INTO THE MIDSOUTH BTWN 04-06Z
WHILE A LINE OF TSRA APPROACHES FROM THE WEST. LINE SHOULD MOVE
INTO KJBR BTWN 06-08Z...KMEM 08-10Z AND KMKL AROUND 11Z. STRONG S
WINDS WILL CONTINUE OVER NEXT 24 HORUS WITH SUSTAIN SPEEDS BTWN
10-20 KTS WITH GUSTS BTWN 20-30 KTS.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 70 80 68 / 30 90 100 100
MKL 82 69 77 70 / 30 80 90 100
JBR 79 66 77 64 / 40 90 90 100
TUP 84 70 84 71 / 20 60 80 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
EVENING FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-
LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
EVENING FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 30, 7:06 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 706 AM CDT FRI APR 30 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 706 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WEST OF A LINE FROM GRENADA MISSISSIPPI TO PARIS TENNESSEE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY OVER EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE MIDSOUTH TONIGHT. THE HEAVIEST RAINS WILL LIKELY OCCUR OVER EASTERN ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHERN WEST TENNESSEE LATE THIS EVENING AND EARLY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FLASH FLOOD THREAT WILL CONTINUE SATURDAY AND SUNDAY. THE MOST INTENSE RAINFALL WILL LIKELY OCCUR ALONG A SLOW EASTWARD MOVING COLD FRONT. AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER WILL LIKELY BE AT THE HIGHEST RISK OF FLASH FLOODING DURING THE DAY SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE MIDSOUTH SATURDAY...AND OVER WEST TENNESSEE AND NORTH MISSISSIPPI ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT THROUGH SUNDAY AFTERNOON. PWB
Nearby
Wind Advisories in Arkansas, 2010Wind Advisories in Mississippi, 2010Wind Advisories in Missouri, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.